MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13264
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified procedure, the hub of a flexor shuttle tibial guiding sheath separated from the device upon removal of the sheath.Access was obtained in the right groin and a contralateral approach was used to target the left leg.Unknown wire guides and routine supplies for a "peripheral leg case" were used during the procedure, as well as an unknown atherectomy device and another manufacturer's balloon.Resistance was encountered upon removal of the device, which was pulled by the hub, and the user had to "tug" on the sheath, at which point the hub separated.A wire guide was in the sheath lumen at the time of hub separation and the dilator was reportedly used for stability to remove the sheath from the patient.The separated sheath was removed from the patient by grabbing the device with other equipment already in use.Per the reporter, the physician believes that the contrast media that was used during the procedure made "everything stickier" and application of tension to the device caused the hub separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure, the hub of a flexor shuttle tibial guiding sheath separated from the device upon removal of the sheath.Access was obtained in the right groin and a contralateral approach was used to target the left leg.Unknown wire guides and routine supplies for a "peripheral leg case" were used during the procedure, as well as an unknown atherectomy device and another manufacturer's balloon.Resistance was encountered upon removal of the device, which was pulled by the hub, and the user had to "tug" on the sheath, at which point the hub separated.A wire guide was in the sheath lumen at the time of hub separation and the dilator was reportedly used for stability to remove the sheath from the patient.The separated sheath was removed from the patient by grabbing the device with other equipment already in use.Per the reporter, the physician believes that the contrast media that was used during the procedure made "everything stickier" and application of tension to the device caused the hub separation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath along with the dilator inside the sheath.The flare came free from the hub and no sheath material was left in the hub.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The device instructions for use (ifu) states, ¿remove the sheath.Avoid applying traction to hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that both an adverse event related to the procedure and unintended user error have contributed to the failure in this complaint.The the user mentioned having to pull on the hub to aid removal and the contrast medium used during the procedure made everything stickier.A tug was required to remove the sheath.It is likely the extra force required for removal was the main cause for the failure.Additionally, using the sheath hub to aid in removal is warned against in the device instructions.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16709508
Report Number1820334-2023-00395
Device Sequence Number17670068
Product Code DYB
UDI-Device Identifier00827002132641
UDI-Public(01)00827002132641(17)251013(10)15018246
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberG13264
Device Catalogue NumberKSAW-6.0-38-90-RB-SHTL-HC
Device Lot Number15018246
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NANOCROSS BALLOON.
Patient SexMale